Alert archive / Idaho / Flash Flood Warnings in 1997

Flash Flood Warning 10, NWS Pocatello, ID

July 24, 1997Teton County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 24, 1997, 1:40 PM MDT for Teton County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 1997, 1:40 PM MDT (19:40 UTC)
Expired
Jul 24, 1997, 2:45 PM MDT
In force
65 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Teton County, ID

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 1997-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 1997-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPIH 241946
FFWPIH
IDC081-242045-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT THU JUL 24 1997
 
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  245 PM MDT
FOR PEOPLE IN THE FOLLOWING LOCATION......
 
IN SOUTHEAST IDAHO
 
   ...NORTHERN TETON COUNTY
 
AT 140 PM DOPPLER RADAR ESTIMATED OVER 2 INCHES OF RAINFALL FROM
STRONG THUNDERSTORMS IN NORTHERN TETON COUNTY NEAR FELT.  THESE STORMS
ARE REDEVELOPING OVER THE SAME AREA AND ADDITIONAL HEAVY RAINFALL IS
LIKELY UNTIL 245 PM.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.
 
DSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:35 AM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 24, 8:35 AM MDT, 5 hours 5 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
835 AM MDT THU JUL 24 1997

THIS MORNINGS SATELLITE PICTURES LOOK THE SAME AS THE PREVIOUS TWO
MORNINGS.  CLOUDS COVERING MUCH OF THE SOUTHEAST PORTIONS OF THE STATE
SOUTH OF A DEFORMATION AXIS LOCATED APPROXIMATELY ALONG A BTM-U15-BOI
LINE.  KSFX INDICATING A LINE OF SHOWERS RIGHT THE UTAH BORDER.
MODIFIED LKN AND SLC SOUNDINGS INDICATE CAPES ABOVE 1800 J/KG AND
PWATS ABOVE 1 INCH.  WOULD EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON AND WITH PWATS THAT HIGH
THEY SHOULD BE QUITE WET AGAIN TODAY.  BROAD TROUGH OVER IDAHO
EXPECTED TO DIG SOUTH A BIT FOR SLIGHTLY BELOW NORMAL TEMPERATURES
THROUGH FRIDAY.  CURRENT FORECAST COVERS SITUATION WELL SO NO UPDATES
AT THIS TIME.  JEH

IDA BB 084/052 082/050 083 04222
PIH BB 085/056 083/053 084 04322

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:25 PM MDTFlash Flood WarningPIHOneida50 min
Jul 24, 2:00 PM MDTSevere Thunderstorm WarningPIHBannock, Power45 min
Jul 24, 2:30 PM MDTFlash Flood WarningPIHOneida45 min
Jul 24, 2:55 PM MDTSevere Thunderstorm WarningPIHCassia65 min
Jul 24, 3:28 PM MDTSevere Thunderstorm WarningPIHBingham47 min
Jul 24, 3:49 PM MDTSevere Thunderstorm WarningPIHFremont41 min

Nearby

Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.